MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDIA® URETHRAL CATHETER
Model Number 802414
Medical Device Problem Codes Material Protrusion/Extrusion (2979); Sharp Edges (4013)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the patient had difficulty in inserting the catheter.Per follow up via phone on (b)(6) 2021 the customer noted that the end of the catheter was very floppy because the holes were opposite each other so it kept bending during the insertion which made it painful and difficult to insert the first 3 inches of the catheter.The customer was still able to insert the catheter and void the bladder.The customer stated that the material on the catheter was not smooth and was a little rough.No medical intervention was required.
 
Additional Manufacturer Narrative
The reported event was unconfirmed since the device meets specifications.The product was used for treatment purposes.The product had not caused the reported failure, as lot samples were evaluated.No used samples were returned.87 red rubber catheters were returned unopened in original packaging.Per sampling plan, 13 catheters were selected at random for testing.All 13 catheters were inspected visually, and no defects were noted.No bumps on the catheters were noted.Catheter size and eye dimensions were measured, as it was reported the patient had difficulty inserting the catheter.All 13 catheters had the french size measured using a french gauge, and using a caliper had the catheter eye length, width, and the distance from catheter eye center to catheter tip measured.All 13 catheters meet specification for french size which states "french size specification is ±1 french size.".All 13 catheters meet eye width and length specification.All 13 catheters meet catheter eye center to catheter tip distance specification.All catheters met specification, which states, "no sharp lumps are allowed" and "smooth lumps no larger than two french sizes are allowed on shaft", as no lumps were noted.No root cause could be found because the reported event was unconfirmed.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.Labeling review is not required as the reported event was unconfirmed.H11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the actual/suspected device was inspected.
 
Event or Problem Description
It was reported that the patient had difficulty in inserting the catheter.Per follow up via phone on 24mar2021 the customer noted that the end of the catheter was very floppy because the holes were opposite each other so it kept bending during the insertion which made it painful and difficult to insert the first 3 inches of the catheter.The customer was still able to insert the catheter and void the bladder.The customer stated that the material on the catheter was not smooth and was a little rough.No medical intervention was required.

Brand Name
BARDIA® URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
yonic anderson
8195 industrial blvd
covington 30014
7707846100
MDR Report Key11701535
Report Number1018233-2021-02278
Device Sequence Number3909459
Product Code KOD
UDI-Device Identifier00801741018350
UDI-Public(01)00801741018350
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/30/2023
Device Model Number802414
Device Catalogue Number802414
Device Lot NumberNGEN2837
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer11/18/2021
Initial Report FDA Received Date04/21/2021
Supplement Report FDA Received Date11/19/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale